MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.
 
Event or Problem Description
It was reported to boston scientific that a wallflex biliary rx uncovered stent was to be implanted in the blie duct to treat a short biliary stricture due to pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was fully deployed; however, the distal part of the stent did not expand.The stent remains in place, and the physician has no plan to remove it at this time, opting instead to wait for the bilirubin levels to decrease.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.Block h11: the investigation was closed without a product return.However, a media inspection was conducted using a photo provided by the complainant.Based on the media analysis, the stent was located within the patient's anatomy and showed signs of expansion issues.Product analysis confirmed the reported event of stent failure to expand based on the media analysis.However, there is not enough evidence to determine whether the reported event was due to the physician's technique, anatomical challenges, or a device malfunction.Due to the lack of evidence and without proper evaluation of the complaint device, the most probable root cause of the reported event is cause not established.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
WALLFLEX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21873448
Report Number3005099803-2025-01685
Device Sequence Number8640672
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public(01)08714729756231(17)250702(10)31939318
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2025
Device Model NumberM00570640
Device Catalogue NumberM00570640
Device Lot Number0031939318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/12/2025
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown